| Model Number |
101-9814 |
| Medical Device Problem Codes |
Difficult to Open or Close (2921); Material Integrity Problem (2978)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/27/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A retroactive review of events within the quality system identified this record as requiring remediation, including reporting and submission of an initial emdr per applicable criteria.Boston scientific has opened a corrective and preventive action (capa 8647) investigation to determine the root cause for why an initial emdr was not previously submitted to the fda in accordance with boston scientific established mdr reporting process and fda adverse event reporting requirements.Information gained through these investigation efforts will be utilized to determine root cause and implement appropriate preventive action(s), as necessary.The device was returned for analysis and the complaint was confirmed.Visual inspection showed that the implant had suffered significant damage as the spindle cap was completely sheared off from the implant body.The damage was sufficient enough to preclude functional testing.The damage indicates this failure was likely due to a combination of deployment against resistance (e.G.Bone) and the physician failing to correctly attach the inserter to the spacer.Product analysis confirmed that the most probable cause of the complaint is unintended use error caused or contributed to event.Additionally, a labeling review was completed and reveal no anomalies.The instructions for use (ifu) states deployment should not be forced or implant breakage or damage to bony structures may result.Furthermore, it states that if resistance to deployment is encountered, and repositioning of the implant is required, rotate the driver counterclockwise until a positive stop is reached and withdraw dorsally to collapse the cam lobes.
Event or Problem Description
It was reported that during a superion implant procedure, the spacer broke.The physician needed to un-deploy and re-deploy a few times due to hitting resistance and find the right space.Eventually, the spacer stopped deploying.The physician took the inserter out and saw that the top of the spacer was detached from the implant body.The physician did not use excessive force during the procedure.The broken spacer/pieces were removed and a new spacer was used to complete the procedure.